Alert archive / Iowa / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 120, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Aug 19, 2022, 4:29 PM CDT for Benton County, Iowa. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2022, 4:29 PM CDT (21:29 UTC)
- Expired
- Aug 19, 2022, 5:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Benton County, IA
The radar
The Quad Cities radar (KDVN), 134 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 19, 3:04 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1295 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 3:10 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Aug 19, 3:10 PM CDT, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 310 PM CDT Fri Aug 19 2022 .SYNOPSIS... Issued at 310 PM CDT Fri Aug 19 2022 Stacked upper low in sw MN was beginning to spread large scale ascent across the cwa with thunderstorms developing in the instability and 30-35 kt bulk shear. && .SHORT TERM...(This evening through Saturday) Issued at 310 PM CDT Fri Aug 19 2022 Stacked upper low will track southeast into eastern IA with several rounds of showers and thunderstorms through Saturday. The more widespread pcpn should occur during the afternoon and evening with the heating of the day. SPC has a slight risk for severe thunderstorms through this evening, with a marginal risk for Saturday afternoon and evening. Large hail and damaging winds are the main risks but can't rule a tornado or two with the atmosphere rotating with the upper low overhead. In addition, the storms will be slow moving so heavy rainfall is likely. lows tonight in the lower 60s with highs on Saturday in the mid to upper 70s. .LONG TERM...(Saturday night through Friday) Issued at 310 PM CDT Fri Aug 19 2022 Key Message: 1) Mostly dry weather ahead of us, with seasonal temperatures forecast. Setting up to be a beautiful start to the work week! Discussion... Sunday will be the start of a stretch of beautiful weather for the area. The cut off low will continue to slowly push off to the east, allowing high pressure to filter into the area. While we may see some lingering showers early Sunday morning, those will quickly move out and leave much of the area dry through the day. High pressure will stick around through the first half of the week, with light winds, mostly clear skies, and seasonal temperatures. With high pressure overhead, precipitation chances through the first half of the week will be little to none. Mid to late week, we get under northwest flow, which will put us in a pattern with the chance to get a handful of weak systems that push through. Thus, Wednesday and beyond, we can start to see precipitation chances on the rise. At this time, we aren't seeing any hints at large and widespread rainfall/thunderstorm events through the week. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 100 PM CDT Fri Aug 19 2022 Closed upper low will track out of southern MN and into northern IA increasing showers and thunderstorms across the taf sites this afternoon and tonight. Ocnl MVFR/lcl IFR conds near/in tsra. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Haase SHORT TERM...Haase LONG TERM...Gunkel AVIATION...Haase
Hazardous weather outlook, Aug 19, 3:50 AM CDT, 12 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 350 AM CDT Fri Aug 19 2022 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-200900- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 350 AM CDT Fri Aug 19 2022 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Scattered thunderstorms are expected from late this afternoon into tonight, mostly between 4 PM and 10 PM. There is a slight risk for severe storms in the counties along and west of the Mississippi River. The primary risks are strong wind gusts and large hail. A secondary threat is localized minor flooding from heavy downpours. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Occasional rounds of showers and thunderstorms are anticipated on Saturday. The main risk is gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon into early tonight. Uttech
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 4:54 PM CDT | Special Weather Statement | DVN | Iowa | 51 min |
| Aug 19, 4:57 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Linn | 48 min |
| Aug 19, 5:31 PM CDT | Special Weather Statement | DVN | Muscatine | 44 min |
| Aug 19, 5:44 PM CDT | Severe Thunderstorm Warning | DVN | Johnson, Louisa, Muscatine | 46 min |
| Aug 19, 6:05 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan | 25 min |
| Aug 19, 6:25 PM CDT | Severe Thunderstorm Warning | DVN | Louisa, Muscatine | 50 min |
| Aug 19, 6:49 PM CDT | Flash Flood Warning | DVN | Muscatine | 5 hr |
| Aug 19, 6:56 PM CDT | Special Weather Statement | DVN | Carroll | 64 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.